Alert archive / Illinois / Tornado Warnings in 2013

Tornado Warning 9, NWS Chicago, IL

June 24, 2013Lee County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 24, 2013, 4:30 PM CDT for Lee County, Illinois. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 4:30 PM CDT (21:30 UTC)
Expired
Jun 24, 2013, 5:00 PM CDT
In force
30 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Lee County, IL

The radar

The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:32 PM CDTTORNADO2 S Harmon, ILTHIS REPORT IS FROM THE JUNE 24TH EVENT. AN NWS STORM SURVEY ASSESSMENT DETERMINED AN EF-0 TORNADO WITH MAXIMUM WINDS ESTIMATED NEAR 85 MPH TRACKED FOR FOUR MILES ENDING 2.5 ENE OF HARMON. MAXIMUM WIDTH WAS ESTIMATED NEAR 100 YARDS. DAMAGE INCLUDED SEVERELY BE
Jun 24, 4:33 PM CDTTSTM WND DMGAmboy, ILSHEET METAL BUILDINGS DAMAGED AND GRAIN BINS BLOWN OVER. TIME ESTIMATED.
Jun 24, 4:35 PM CDTTORNADOWalton, ILREPORT OF A TORNADO NEAR WALTON. DAMAGE ALSO REPORTED. TIME ESTIMATED BY RADAR.
Jun 24, 4:37 PM CDTTSTM WND GST 100Walton, ILTHIS IS FROM THE JUNE 24TH EVENT. THIS WIND SPEED WAS ESTIMATED BASED ON DAMAGE...WHICH WAS THE HIGHEST END DAMAGE IN A CONTINUOUS SWATH OF SEVERE WINDS FROM 7SW OF WALTON TO 1NNW OF AMBOY. AN NWS STORM SURVEY ASSESSMENT VERIFIED FOUR LARGE GRAIN STORAGE BINS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 3:14 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WFUS53 KLOT 242130
TORLOT
ILC103-242200-
/O.NEW.KLOT.TO.W.0009.130624T2130Z-130624T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  LEE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 500 PM CDT

* AT 426 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 8 MILES WEST OF WALTON...AND MOVING EAST       
  NORTHEAST AT 65 MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  WALTON AND AMBOY AROUND 435 PM CDT.
  FRANKLIN GROVE AROUND 440 PM CDT.
  ASHTON AROUND 445 PM CDT.


I-88 BETWEEN MILE MARKERS 50 AND 74.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A BUILDING.

&&

LAT...LON 4183 8945 4187 8929 4189 8913 4189 8909
      4173 8901 4165 8960 4173 8964 4174 8963
TIME...MOT...LOC 2130Z 252DEG 58KT 4171 8950

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

IZZI
3 follow-up statements
744 
WWUS53 KLOT 242139
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
439 PM CDT MON JUN 24 2013

ILC103-242200-
/O.CON.KLOT.TO.W.0009.000000T0000Z-130624T2200Z/
LEE IL-
439 PM CDT MON JUN 24 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LEE COUNTY UNTIL
500 PM CDT...

AT 436 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR AMBOY...AND MOVING EAST AT 65 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  ASHTON AROUND 445 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4168 8943 4179 8952 4183 8945 4187 8929
      4189 8913 4189 8909 4173 8901
TIME...MOT...LOC 2139Z 252DEG 58KT 4175 8931


TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

ENDERLEN
983 
WWUS53 KLOT 242148
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
448 PM CDT MON JUN 24 2013

ILC103-242200-
/O.CON.KLOT.TO.W.0009.000000T0000Z-130624T2200Z/
LEE IL-
448 PM CDT MON JUN 24 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LEE COUNTY UNTIL
500 PM CDT...

AT 445 PM CDT...A CONFIRMED TORNADO WAS LOCATED 6 MILES SOUTH OF
ASHTON...AND MOVING EAST AT 65 MPH.

HAZARD...DAMAGING TORNADO.

SOURCE...WEATHER SPOTTERS REPORTED A TORNADO NEAR WALTON.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL LEE
COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4170 8924 4185 8937 4187 8929 4189 8913
      4189 8909 4173 8901
TIME...MOT...LOC 2148Z 252DEG 58KT 4179 8912


TORNADO...OBSERVED
HAIL...0.00IN

$$

ENDERLEN
136 
WWUS53 KLOT 242159
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
459 PM CDT MON JUN 24 2013

ILC103-242206-
/O.EXP.KLOT.TO.W.0009.000000T0000Z-130624T2200Z/
LEE IL-
459 PM CDT MON JUN 24 2013


...THE TORNADO WARNING FOR CENTRAL LEE COUNTY WILL EXPIRE AT 500 PM
CDT/600 PM EDT/...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA. DAMAGING WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM...AS ARE ADDITIONAL TORNADOES WHICH MAY REQUIRE A NEW 
TORNADO WARNING.

LAT...LON 4170 8924 4185 8937 4187 8929 4189 8913
      4189 8909 4173 8901
TIME...MOT...LOC 2156Z 252DEG 58KT 4183 8895

$$

ENDERLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 24, 4:12 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 24, 4:12 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CDT MON JUN 24 2013

.MESOSCALE DISCUSSION...
401 PM CDT

THE AIR MASS OVER NORTHERN ILLINOIS IN THE PROCESS OF RAPIDLY
DESTABILIZING WITH OBJECTIVE ANALYSIS INDICATING MLCAPES LIKELY
INCREASING ABOVE 2000 J/KG. SYNOPTICALLY...DEEP LAYER SHEAR IS NOT
TERRIBLY IMPRESSIVE...HOWEVER WELL DEVELOPED MCV WITH 50-60KT FLOW
NOTED ON KDSM WSR-88D VWP SO IT IS BYOS (BRING YOUR OWN SHEAR)
WITH THIS MCS. WHILE DAMAGING WINDS...POSSIBLY FAIRLY
WIDESPREAD...WILL BE THE PRIMARY THREAT...THERE HAVE BEEN SEVERAL
STRONG MESOVORTICES WITH THIS BOW WITH AT LEAST ONE APPARENT TDS
DETECTED WITH KDVN DUAL POL IMAGERY. VISIBLE SATELLITE IMAGERY
SHOWS AND SFC OBS SHOW A WELL DEVELOPED RETREATING REMANENT
OUTFLOW BOUNDARY LIFTING NORTH ACROSS THE CWA EXTENDING FROM NEAR
KRZL TO NEAR KSQI AT 21Z. WHILE MV'S AND QLCS TYPE TORNADOES ARE
POSSIBLE NEAR AND NORTH OF THE APEX OF THE BOW...THIS BOUNDARY MAY
VERY WELL END UP BEING A FOCAL POINT FOR THE STRONGEST/LONGEST
LIVED MV POTENTIAL ALONG WITH THE GREATEST THREAT FOR QLCS TYPE
TORNADOES.

IZZI

&&

.DISCUSSION...
327 PM CDT

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...

A VERY ACTIVE PERIOD OF WEATHER IS EXPECTED...AT LEAST FOR PORTIONS
OF THE AREA...THROUGH WEDNESDAY. THIS INCLUDES A FEW PERIODS OF
SEVERE THUNDERSTORMS AND ALSO A GOOD THREAT FOR VERY HEAVY RAINFALL
AND POSSIBLE FLASH FLOODING. AS SUCH...THIS WILL BE THE FOCUS OF THE
FORECAST.

WE HAVE EXTENDED THE FLASH FLOOD WATCH FOR OUR WESTERN COUNTIES
THROUGH TONIGHT.

TEMPERATURES ACROSS NORTHERN ILLINOIS AND NW INDIANA HAVE JUMPED
INTO THE LOW TO MID 80S OVER THE PAST COUPLE HOURS AFTER THE MORNING
CLOUD COVER CLEARED. WITH DEW POINTS NEAR 70...THIS IS RESULTING IN
MLCAPES AROUND 2,000 J/KG ACROSS THE AREA...PER SPC MESOANALYSIS
PAGE. IN ADDITION...IT APPEARS THAT THE 0-6 KM SHEAR MAY END UP A
BIT STRONGER THAN PREVIOUSLY THOUGHT. VWP DATA INDICATES THAT A SPEED
MAX AROUND 50 KT ...ASSOCIATED WITH A MID LEVEL DISTURBANCE MOVING
INTO NORTHWESTERN IOWA...IS PUNCHING EASTWARD ACROSS IOWA. THUS IT
APPEARS THAT 40 KT OF DEEP LAYER SHEER MAY OVERSPREAD THIS AREA
LATER THIS AFTERNOON AND EVENING AS THIS SPEED MAX SHIFTS EASTWARD.
CURRENT THOUGHTS ARE THAT THE LINE OF CONVECTION TO THE WEST WILL
POSE A SEVERE THREAT FOR MOST OF THE AREA INTO THE EARLY EVENING
HOURS. STRONG DAMAGING WINDS...POSSIBLY IN EXCESS OF 80 MPH...WILL
BE THE PRIMARY THREAT ALONG WITH A SMALL POTENTIAL OF SOME
MARGINALLY SEVERE HAIL.

IT APPEARS THE MAIN FOCUS FOR CONVECTION MAY SHIFT NORTH INTO
WISCONSIN LATER TONIGHT AS THE LOW LEVEL JET FOCUSES FARTHER NORTH.
HOWEVER...THIS APPEARS TO BE SHORTED LIVED...AS CONVECTIVE CHANCES
WILL RETURN ON TUESDAY. IT APPEARS THAT ADDITIONAL PERTURBATIONS IN
THE MEAN QUASI-ZONAL MID LEVEL FLOW...WILL INTERACT WITH THE VERY
MOIST AND UNSTABLE ATMOSPHERE ACROSS THE AREA. IT APPEARS THE CAP
WILL REMAIN FAIRLY WEAK DURING THE DAY...SO IT APPEARS THAT AT LEAST
SOME WIDELY SCATTERED CONVECTION MAY OCCUR...MAINLY ACROSS FAR
NORTHERN ILLINOIS. THIS ACTIVITY COULD AGAIN POSS A SEVERE RISK
ACROSS NORTHERN ILLINOIS WITH STEEP MID LEVEL LAPSE RATES HELPING
PRODUCE MLCAPES IN EXCESS OF 3000 J/KG.

TUESDAY CONVECTION LOOKS LIKE IT WILL BECOME MORE NUMEROUS TUESDAY
EVENING/NIGHT. THE QUASI-ZONAL FLOW PATTERN ACROSS THE CONUS IS
EXPECTED TO BEGIN AMPLIFYING...IN RESPONSE TO AN UPPER LOW OVER THE
EASTERN PACIFIC. ULTIMATELY THIS WILL SET THE STAGE FROM A BUILDING
MID/UPPER LEVEL RIDGE ACROSS THE WESTERN CONUS AND FALLING HEIGHTS
ACROSS THE GREAT LAKES REGION. THIS PROCESS SHOULD ALLOW
ANOTHER...STRONGER...SHORT WAVE TO MOVE ACROSS THE AREA ON
WEDNESDAY. IT APPEARS THIS FEATURE WILL FOCUS THE NOSE OF A 40 KT
LOW LEVEL JET RIGHT ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS
TUESDAY NIGHT INTO WEDNESDAY. THIS COULD SET THE STAGE FOR VERY HEAVY
RAINFALL ACROSS PORTIONS OF NORTHERN ILLINOIS INTO WEDNESDAY. THIS
LOOKS TO BE THE PERIOD TO REALLY WATCH FOR POSSIBLE FLOODING ACROSS
THE AREA. PWATS ARE PROGGED TO REACH NEARLY 2.00 INCHES...WHICH IS
AROUND THE 99 PERCENTILE. IN ADDITION...THE SOUTHWESTERLY ORIENTATION
OF THE LOW LEVEL JET COULD OFFSET THE MEAN CLOUD BEARING
FLOW...POSSIBLY RESULTING IN SLOW MOVING OR BACK BUILDING SEGMENTS
TUESDAY NIGHT.  HOWEVER...CONFIDENCE IN THE EXACT PLACEMENT OF THE
HEAVIEST RAIN REMAINS IN QUESTION AT THIS TIME...BUT GUIDANCE IS
HINTING THAT NORTHERN ILLINOIS COULD LIE IN THE FAVORED ZONE. THIS
WILL HAVE TO BE WATCHED...WITH THE POSSIBLY OF A FLASH FLOOD WATCH
NEEDED FOR PORTIONS OF NORTHERN ILLINOIS AND NORTHWESTERN INDIANA
DURING THIS PERIOD.

THE SEVERE CONVECTIVE THREAT SHOULD BEGIN TO WANE WEDNESDAY
EVENING AS THE MID LEVEL DISTURBANCE SHIFT EAST OF THE AREA.

TEMPERATURES LOOK TO CONTINUE TO BE PROBLEMATIC FOR THE NEXT COUPLE
OF DAYS...WITH ADDITIONAL BUST POTENTIAL WITH CONVECTIVE ACTIVITY.
HOWEVER...I ONLY MADE MINOR CHANCES TO THE GOING TEMP
FORECAST...MAINLY TO COOL THE NORTHERN AREAS BY A COUPLE DEGREES.

KJB

EXTENDED FORECAST...THURSDAY THROUGH MONDAY...

QUASI ZONAL FLOW IN THE SOUTHERN STREAM EARLY IN THE WEEK WILL
TRANSITION BY THE SECOND HALF OF THE WEEK TO AN INCREASINGLY
AMPLIFIED BROAD WESTERN CONUS RIDGE AND ITS CORRESPONDING LONGWAVE
TROUGH OVER THE EASTERN CONUS.  THIS WOULD PUT THE LOCAL AREA IN
NORTHWEST UPPER FLOW EARLY IN THE WEEKEND...AND THEN UNDER AN UPPER
LOW PUSHING SOUTHWEST ACROSS THE GREAT LAKES BY SUNDAY.  THE MOST
OBVIOUS RAMIFICATION WILL BE MUCH COOLER HIGHS...ESPECIALLY FOR THE
WEEKEND AND EARLY NEXT WEEK.  IN ADDITION...GFS/ECMWF ARE SUGGESTING
THE POSSIBILITY OF THUNDERSTORMS TRIGGERED BY SHORTWAVE ENERGY
DROPPING ACROSS THE AREA INTO THE BASE OF THE EASTERN TROUGH
THURSDAY AND FRIDAY...WHEN CONSIDERABLE LOW LEVEL MOISTURE REMAINS
IN PLACE OVER THE AREA.  DEWPOINTS FALL ALONG WITH THE TEMPERATURES
BY THE WEEKEND...BUT THE DEEPENING UPPER LOW ALSO SUPPORTS A
CONTINUED CHANCE OF SHOWERS INTO MONDAY.

EML

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* SHRA/TSRA INTO EVENING AND ASSOCIATED POTENTIALLY ERRATIC WIND.

* PSBL FOG DEVELOPMENT OVERNIGHT INTO EARLY TUE.

ZEBIC

//DISCUSSION...UPDATED 18Z...

WARM AND HUMID CONDITIONS IN PLACE ALONG WITH VARIOUS BOUNDARIES TO
KEEP NEXT ROUND OF SHRA/TSRA IN THE FORECAST INTO THIS EVENING.
ATMOSPHERE TO CONTINUE TO RECOVER FROM MORNING CONVECTIVE ACTIVITY.
THINKING IS A FEW TSRA ARE POSSIBLE BY MID AFTERNOON IN AREAS OF
LESSENING/THINNING OF CLOUD COVER AND MAY EXPAND IN COVERAGE BY LATE
AFTERNOON IF MORE WIDESPREAD SUNSHINE OCCURS.  CIRROSTRATUS SHIELD
ASSOCIATED WITH ORGANIZED AREAS OF TSRA/SHRA OVER IA MAY LIMIT
AMOUNT/DURATION OF SUN. TSRA CLUSTERS OVER IA EXPECTED TO ORGANIZE
FURTHER AND TRACK ACROSS NORTHERN ILLINOIS AND POSSIBLY NORTHWEST
INDIANA INTO THE EVENING.

SURFACE WARM FRONT EXPECTED TO REMAIN IN THE VICINITY OR JUST SOUTH
OF THE TERMINALS.  GIVEN HUMID ATMOSPHERE AND ADDITIONAL RAINFALL
AREAS OF MAINLY LIGHT FOG ARE LIKELY OVERNIGHT.

ZEBIC

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE IN SHRA/TSRA...MEDIUM CONFIDENCE IN PRECISE
  TIMING/COVERAGE.

* HIGH CONFIDENCE IN WIND FORECAST.

* LOW CONFIDENCE IN OVERNIGHT FOG DEVELOPMENT REDUCING VSBYS.

ZEBIC

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT THROUGH FRIDAY...PERIODIC CHANCES FOR
THUNDERSTORMS. OTHERWISE EXPECT VFR CIGS.

FRIDAY AND SATURDAY...CHANCE FOR SHOWERS. MAINLY VFR.

SUNDAY...VFR.

BEACHLER

&&

.MARINE...
411 PM CDT

HIGH PRESSURE REMAINS PARKED OFF THE CAROLINA COASTWHILE LOW
PRESSURE CONTINUES TO DRIFT NORTHWARD ACROSS CENTRAL MANITOBA AND
ONTARIO. ADDITIONAL LOW PRESSURE WILL DEVELOP FROM THE CANADIAN
PRAIRIES TO THE NORTHERN PLAINS TUESDAY AND MOVE EASTWARD INTO
WEDNESDAY WITH A CLOSED LOW DEVELOPING OVER THE WESTERN GREAT LAKES
BY WEDNESDAY NIGHT. A LARGER LOW WILL DEVELOP IVER THE GREAT LAKES
LATER FRIDAY AND LIKELY LINGER THROUGH THE WEEKEND BEFORE HIGH
PRESSURE BUILDS IN FROM THE WEST EARLY NEXT WEEK. SOUTHERN WINDS
WILL BE IN PLACE INTO WEDNESDAY WHEN THE FIRST SFC LOW PASSES WHICH
WILL TURN WINDS WEST AND NORTHWEST. SPEEDS WILL FLUCTUATE UP AND
DOWN UNTIL THE LOW PASSES SIMILAR TO PREVIOUS DAYS. A STABLE AIR
MASS OVER THE WATER WILL KEEP AREAS OF DENSE FOG GOING ACROSS MUCH
OF THE NORTHERN PART OF THE LAKE INTO TUESDAY AND PROBABLY INTO
WEDNESDAY FOR THAT MATTER SO THE DENSE FOG ADVISORY MAY NEED TO BE
EXTENDED. WIND SPEEDS LOOK TO REMAIN ON THE LIGHER SIDE FROM
WEDNESDAY THROUGH THE WEEKEND WITH A FAIRLY BAGGY PRESSURE GRADIENT
DEVELOPING AND THE DIRECTION WILL LIKELY VARY FROM WEST TO NORTH.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011-ILZ019
     UNTIL 7 AM TUESDAY.

IN...NONE.
LM...DENSE FOG ADVISORY...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565
     UNTIL 10 AM TUESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 24, 11:19 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1119 AM CDT MON JUN 24 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
251630-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1119 AM CDT MON JUN 24 2013 /1219 PM EDT MON JUN 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HEAVY RAIN AND FLASH FLOODING.
    GUSTY WINDS IN EXCESS OF 60 MPH
    HAIL TO THE SIZE OF QUARTERS.

  AREAS AFFECTED AND TIMING:

   ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
   THIS AFTERNOON AND CONTINUE EARLY THIS EVENING. THE BEST
   CHANCES FOR STRONG STORMS APPEARS TO REMAIN ALONG AND SOUTH OF
   INTERSTATE 80.

  DISCUSSION:

   CLOUD COVER REMAINS ACROSS THE AREA THIS MORNING IN THE WAKE OF
   THE DECAYING SHOWERS AND THUNDERSTORMS. HOWEVER...REGIONAL
   SATELLITE IMAGERY INDICATES RAPID THINNING OF THE CLOUDS ACROSS
   NORTHERN ILLINOIS...WITH CLEARING NOTED ACROSS PORTIONS OF
   WESTERN ILLINOIS. THEREFORE...CLEARING SKIES ARE EXPECTED BY
   EARLY AFTERNOON...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 80.
   ONCE SKIES CLEAR INSTABILITY WILL INCREASE. THIS LOOKS TO SET
   THE STAGE FOR ADDITIONAL SCATTERED THUNDERSTORMS THIS AFTERNOON
   AS ANOTHER UPPER LEVEL WEATHER DISTURBANCE APPROACHES THE AREA.
   THESE STORMS ARE EXPECTED TO BE SOMEWHAT SLOW MOVING AND
   EFFICIENT RAINFALL PRODUCERS. THE HEAVY RAINFALL COULD RESULT
   IN FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT HAVE RECEIVED
   HEAVY RAINFALL IN THE PAST 24 TO 48 HOURS. THERE WILL ALSO BE
   AN ISOLATED THREAT FOR SEVERE WINDS AND HAIL WITH SOME OF THE
   STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY THROUGH
FRIDAY. SOME STORMS COULD REACH SEVERE LEVELS AND PRODUCE FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND HEAVY RAINFALL
REPORTS AND FLOODING REPORTS ARE APPRECIATED.

&&

LMZ740>745-251630-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1119 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SOME STORMS MAY
PRODUCE GUSTY WINDS IN EXCESS OF 30 KT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY THROUGH
FRIDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-251630-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1119 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY ACROSS THE
SOUTH HALF OF THE LAKE.

AREAS OF DENSE FOG ARE LIKELY MAINLY OVER THE NORTH HALF OF THE
LAKE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DENSE FOG IS POSSIBLE...MAINLY OVER THE NORTH HALF OF THE LAKE
EARLY TUESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH
FRIDAY.

&&

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:37 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more60 hr
Jun 24, 10:03 AM CDTRiver Flood WatchLOTWinnebago54 hr
Jun 24, 10:03 AM CDTRiver Flood WatchLOTWinnebago44 hr
Jun 24, 10:03 AM CDTRiver Flood WatchLOTWinnebago48 hr
Jun 24, 4:09 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee, Ogle66 min
Jun 24, 4:33 PM CDTSpecial Marine WarningLOT3 hr
Jun 24, 4:47 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Grundy, Kane, Kendall, LaSalle and 4 more58 min
Jun 24, 4:51 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston54 min
Jun 24, 4:59 PM CDTTornado WarningLOTDeKalb, Kane, Kendall, LaSalle31 min
Jun 24, 5:24 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Kendall, Lake, McHenry and 1 more81 min
Jun 24, 5:36 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston, Will84 min
Jun 24, 6:31 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston59 min
Jun 24, 6:48 PM CDTSevere Thunderstorm WarningLOTIroquois87 min

Nearby

Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.